Advertisement

Reactions Weekly

, Volume 1777, Issue 1, pp 37–37 | Cite as

Antiplatelets/enoxaparin-sodium/morphine

Opioid toxicity and abdominal pain and haemodynamic instability secondary to increase in bleeding from spleen due to anti-coagulated state: case report
Case report
  • 50 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

A 71-year-old man developed opioid toxicity during treatment with morphine for left-sided chest pain. Additionally, he developed abdominal pain and haemodynamic instability secondary to increase in bleeding from a ruptured spleen due to anti-coagulated state during treatment with aspirin, clopidogrel and enoxaparin sodium for suspected pulmonary embolism (PE) or acute coronary syndrome [dosages not stated; not all routes stated; durations of treatments to reactions onsets not clearly stated].

The man was referred for urgent colonoscopy due to a suspected sigmoid diverticulosis and sigmoid tumour on a CT scan of kidney ureter bladder. He had a medical history of ischaemic heart disease, renal calculi, rheumatoid arthritis, hypertension and glaucoma. He had also undergone...

Reference

  1. Chow BL, et al. Postcolonoscopy splenic rupture: the under-reporting of an unpropitious phenomena?. BMJ Case Reports 12: No. 9, Sep 2019. Available from: URL: http://doi.org/10.1136/bcr-2019-231047 - United KingdomCrossRefGoogle Scholar

Copyright information

© Springer International Publishing AG 2019

Personalised recommendations